Alert archive / Ohio / River Flood Warnings in 2012
River Flood Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Jan 27, 2012, 6:08 AM EST for Tuscarawas County, Ohio. It took effect at Jan 27, 2012, 7:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 6:08 AM EST (11:08 UTC)
- In effect from
- Jan 27, 2012, 7:00 AM EST
- Expired
- Jan 27, 2012, 10:31 AM EST
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tuscarawas River at New Philadelphia (NWPO1). The gauge peaked at 7.49 ft at Jan 27, 2012, 8:00 AM EST.
- Action stage
- 4.1 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03124800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
398 WGUS41 KPBZ 271108 FLWPBZ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 608 AM EST FRI JAN 27 2012 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... TUSCARAWAS RIVER ABOVE NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY . MODERATE TO HEAVY RAIN HAS ALREADY FALLEN ACROSS THE AREA AND THE RUNOFF FROM THIS RAINFALL IS CAUSING RAPID RISES ON DISTRICT RIVERS AND STREAMS. THE RISES ON THE TUSCARAWAS RIVER WILL BE SUFFICIENT TO CAUSE MINOR FLOODING ON THE TUSCARAWAS RIVER AT NEW PHILADELPHIA. IMPACT...AT 7.5 FEET...WATER FROM THE TUSCARAWAS RIVER WILL REACH OUTBUILDING OF ONE MOBILE HOME ON PINE LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC157-271908- /O.NEW.KPBZ.FL.W.0002.120127T1200Z-120128T0100Z/ /NWPO1.1.ER.120127T1200Z.120127T1500Z.120127T1900Z.UU/ 608 AM EST FRI JAN 27 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD WARNING FOR THE TUSCARAWAS RIVER ABOVE NEW PHILADELPHIA. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM FRIDAY THE STAGE WAS 7.1 FEET. * FLOOD STAGE IS 7.5 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 7.6 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 7.5 FEET...WATER REACHES OUTBUILDING OF ONE MOBILE HOME ON PINE LANE. $$
1 follow-up statement
463 WGUS81 KPBZ 271531 FLSPBZ FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1031 AM EST FRI JAN 27 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... TUSCARAWAS RIVER ABOVE NEW PHILADELPHIA AFFECTING TUSCARAWAS COUNTY . MODERATE TO HEAVY RAIN HAS FELL ACROSS THE REGION DURING THE PAST 24 HOURS PRODUCING RAPID RUNOFF INTO DISTRICT RIVERS AND STREAMS. THE RISES RESULTING THIS RUNOFF CAUSED THE TUSCARAWAS RIVER TO RISE TO FLOOD STAGE AT NEW PHILADELPHIA THIS MORNING. THE TUSCARAWAS RIVER AT NEW PHILADELPHIA CRESTED AT 7.5 FEET AT 8 AM THIS MORNING. THE RIVER HAS SINCE FELL BELOW FLOOD STAGE HAS BEEN FALLING SLOWLY. THE THREAT OF FLOODING AT NEW PHILADELPHIA HAS ENDED. IMPACT...AT 7.5 FEET...WATER FROM THE TUSCARAWAS RIVER WILL REACH OUTBUILDING OF ONE MOBILE HOME ON PINE LANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER DEVELOPMENTS. && OHC157-271601- /O.CAN.KPBZ.FL.W.0002.000000T0000Z-120128T0100Z/ /NWPO1.1.ER.000000T0000Z.120127T1300Z.000000T0000Z.UU/ 1031 AM EST FRI JAN 27 2012 THE FLOOD WARNING IS CANCELLED FOR THE TUSCARAWAS RIVER ABOVE NEW PHILADELPHIA. * AT 10:00 AM FRIDAY THE STAGE WAS 7.2 FEET AND FALLING. * FLOOD STAGE IS 7.5 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 7.5 FEET THIS AFTERNOON. * IMPACT...AT 7.5 FEET...WATER REACHES OUTBUILDING OF ONE MOBILE HOME ON PINE LANE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Jan 27, 4:03 AM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 27, 4:03 AM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 403 AM EST FRI JAN 27 2012 .SYNOPSIS... AS A COLD FRONT PUSHES EAST OF THE AREA THIS MORNING TEMPERATURES WILL BE STEADY OR FALL TODAY ALONG WITH SCATTERED RAIN OR SNOW SHOWERS. IT WILL BE SEASONABLE FOR THE WEEKEND WITH PERIODS OF MAINLY SNOW SHOWERS. && .NEAR TERM /THROUGH TONIGHT/... ELONGATED SURFACE LOW NOW CROSSING WESTERN PA WITH COLD FRONT BEGINNING TO ACCELERATE EAST AS LOW PRESSURE PASSES. DEEP MOISTURE HAS BEEN SWEPT EAST OF THE RIDGES BUT WRAP MOISTURE COMBINED WITH PASSING OF UPPER TROUGH ACROSS THE OHIO VALLEY MIDDAY WILL BRING SHOWERS THAT WILL MIX WITH SNOW BEFORE QUICKLY ENDING LATE DAY. MORNING HIGH TEMPERATURES AS COLD ADVECTION WILL DOMINATE WITH GUSTY WEST WINDS TO 30 TO 35 MPH. RIDGING WILL BRIEFLY MOVE IN TONIGHT WITH DRY AND COLD CONDITIONS. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... A PAIR OF FAST MOVING CLIPPER TYPE SYSTEMS WILL MOVE ACROSS THE GREAT LAKES BRINGING MAINLY SNOW SHOWERS SATURDAY AND AGAIN SUNDAY. MAY BE A MIX TO RAIN FOR A TIME ACROSS THE SOUTH. DOES NOT APPEAR ANY SIGNIFICANT SNOWFALL WILL OCCUR AS MOISTURE WILL BE LIMITED AND ONLY A BRIEF WINDOW FOR LAKE FETCH. TEMPERATURES WILL AVERAGE NEAR NORMAL. && .LONG TERM /MONDAY THROUGH THURSDAY/... NORTHWESTERLY FLOW ON MONDAY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. WILL KEEP THE FORECAST DRY MOST OF MONDAY INTO EARLY TUESDAY. TEMPERATURES ON MONDAY WILL BE A BIT BELOW NORMAL. A FRONTAL BOUNDARY WILL APPROACH THE AREA FROM THE NORTHWEST ON TUESDAY AND CROSS THE AREA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING A MIX OF RAIN AND SNOW SHOWERS, CHANGING OVER TO ALL RAIN ON WEDNESDAY. AFTER WEDNESDAY, THERE IS UNCERTAINTY WITH AN APPROACHING AMPLIFIED TROUGH FROM THE WEST WEDNESDAY NIGHT INTO THURSDAY. THUS, A SCHC OF RAIN/SNOW SHOWERS IS FORECAST. TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL FOR TUESDAY INTO THURSDAY. && .AVIATION /09Z FRIDAY THROUGH TUESDAY/... A WIND SHIFT TO THE SW WITH PASSAGE OF THE LOW DURING THE PREDAWN HOURS. CONDITIONS ARE EXPECTED TO IMPROVE TO MVFR BY THIS AFTERNOON. SURFACE WINDS ARE FORECAST TO INCREASE TO NEAR 15KT WITH GUSTS TO 25 KT WITH A STEEPENING LOW LEVEL LAPSE RATE IN THE WAKE OF SURFACE LOW. OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY... HIGH PRESSURE IS FORECAST TO BUILD BRIEFLY FOR A BREAK FROM PRECIPITATION ON FRIDAY NIGHT AND EARLY SATURDAY. POTENTIAL FOR RESTRICTIONS SHOULD CONTINUE THRU THE WEEKEND AS A SERIES OF UPPER DISTURBANCES GENERATE SHRA/SHSN FOR MOST TERMINALS. VFR CONDITIONS ARE THEN ANTICIPATED MONDAY AND TUESDAY UNDER HIGH PRESSURE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jan 27, 4:06 AM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 AM EST FRI JAN 27 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-280915- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 406 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jan 27, 2:53 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 AM EST FRI JAN 27 2012
MDZ001-PAZ031-075-076-WVZ021>023-041-270915-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-GREENE PA-MARION WV-
MONONGALIA WV-PRESTON WV-TUCKER WV-
253 AM EST FRI JAN 27 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN MARION...
GARRETT...MONONGALIA...PRESTON...SOUTHEASTERN GREENE...SOUTHERN
FAYETTE AND TUCKER COUNTIES...
AT 251 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
3 MILES WEST OF CASSVILLE TO 19 MILES SOUTHWEST OF PHILIPPI...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
MONONGAH... MCCURDYVILLE... GRANT TOWN...
FAIRMONT... DAYBROOK... BLACKSVILLE...
BENTONS FERRY... BARRACKVILLE... COLFAX...
RIVESVILLE... MOUNT MORRIS... CASSVILLE...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3897 7952 3904 7978 3910 7980 3913 7984
3923 7982 3930 7990 3944 7991 3945 7994
3938 8007 3942 8025 3975 8021 3973 7904
3947 7908 3929 7929 3919 7948 3920 7929
3909 7935 3907 7929 3896 7934Special weather statement, Jan 27, 3:38 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 AM EST FRI JAN 27 2012
PAZ023-073>076-270915-
FAYETTE PA-FAYETTE RIDGES PA-INDIANA PA-WESTMORELAND PA-
WESTMORELAND RIDGES PA-
338 AM EST FRI JAN 27 2012
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN FAYETTE...
EASTERN WESTMORELAND AND SOUTHERN INDIANA COUNTIES...
AT 332 AM EST...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
3 MILES NORTHWEST OF NEW ALEXANDRIA TO ELLIOTTSVILLE...MOVING EAST AT
30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SALTSBURG... NEW ALEXANDRIA... MOUNT PLEASANT...
GREENSBURG... FARMINGTON... ELLIOTTSVILLE...
CONNELLSVILLE... CHALKHILL... OHIOPYLE...
LATROBE... DONEGAL... MARKLEYSBURG...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4036 7899 4013 7916 4009 7925 3990 7940
3985 7941 3981 7936 3975 7939 3972 7939
3972 7966 4052 7951 4052 7890Local storm report, Jan 27, 5:10 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 AM FLOOD 5 N OIL CITY 41.51N 79.71W
01/27/2012 VENANGO PA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS LESH ROAD CLOSED NEAR
CRAWFORD COUNTY LINE DUE TO FLOODING. SOME FLOODING
REPORTED ON ROUTE 8 AND SR 427 NORTHERN PORTIONS OF
COUNTY.
&&
EVENT NUMBER PBZ1200208
RESNearby
River Flood Warnings in Ohio, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.